Tennessee, 2008Winter Storm in Tennessee, March 7 to 8, 2008
March 7 to 8, 2008 · NWS OHX · 39 events in 39 counties and zones
A winter storm struck Middle Tennessee producing 4 to 12 inches of snow in the Western Part of Middle Tennessee and 1 to 4 inches elsewhere. There was a combination of freezing rain and sleet during the beginning of this winter storm event.
Every event with a place to put it; 39 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 39
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A winter storm struck Middle Tennessee producing 4 to 12 inches of snow in the Western Part of Middle Tennessee and 1 to 4 inches elsewhere. There was a combination of freezing rain and sleet during the beginning of this winter storm event. The county that had the most snow was Houston County with 12 inches, and snow drifts ranging from 2 to 3 feet. This was confirmed by two different observers.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Mar 7, 3:15 PM CST, 1 hour 45 minutes earlier.
Area forecast discussion, Mar 7, 3:15 PM CST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
315 PM CST FRI MAR 7 2008
.DISCUSSION...A MAJOR WINTER STORM WILL DEVELOP ACROSS THE MID
STATE THIS EVENING. BY NOON SATURDAY...SNOWFALL TOTALS ARE
EXPECTED TO RANGE FROM 1-4 INCHES ALONG THE AL LINE...TO 4-6
INCHES ALONG THE KY LINE. THESE ARE SMOOTHED VALUES...CERTAINLY
THERE WILL BE POCKETS OF LIGHTER/HEAVIER SNOWFALL. SOME POCKETS OF
6+ INCHES ARE POSSIBLE...ESPECIALLY OVER THE NORTHWEST COUNTIES.
CROSS SECTIONS INDICATE SOME POCKETS OF SIGNIFICANT DECREASING
THETA E WITH HEIGHT...POSSIBLY SUGGESTING CONVECTIVE POTENTIAL.
THIS IS CERTAINLY BELIEVABLE SINCE PARTS OF ARKANSAS ARE
EXPERIENCING THUNDER SNOW.
IN THE DETAILS...SURFACE LOW PRESSURE WAS LOCATED ALONG THE AL/GA
LINE. UPPER LEVEL LOW PRESSURE WAS OVER AR...MOVING TOWARD WEST TN
AND MS. AN ARCTIC HIGH PRESSURE SYSTEM WAS CENTERED OVER THE UPPER
MIDWEST. CIRCULATION AROUND THE SURFACE LOW WAS HELPING PULL COLD
AIR DOWN INTO THE REGION. EARLIER TODAY...MID TN STARTED WITH A
BATCH OF MODERATE RAINFALL...FOLLOWED BY SOME PATCHES OF LIGHT
SNOW/SLEET. THE CLARKSVILLE AREA PICKED UP ABOUT ONE HALF INCH OF
SNOW...AND A FEW SLICK SPOTS WEER REPORTED. THESE PATCHES OF
PRECIP DID NOT PERSIST...BUT TEMPERATURES HAVE ALREADY STARTED TO
FALL WITH CLOUDY SKIES AND COLD ADVECTION.
THE TEMPERATURES WILL FALL BELOW FREEZING QUICKLY AS SNOW STARTS
SPREADING ACROSS THE AREA THIS EVENING. SNOW HAD OCCURRED THROUGH
THE AFTERNOON ACROSS AR WITH UPPER LOW AND DEFORMATION ZONE. THESE
FEATURES WILL MOVE TO MID TN TONIGHT. SNOW WAS ALREADY MOVING INTO
WEST TN...AND SHOULD REACH THE TN RIVER BY 4 OR 5 PM. THE SNOW
WILL SPREAD TO BNA AREA AROUND 6 OR 7 PM...THEN TO CSV ABOUT 10
PM. ACCUMULATIONS HAVE BEEN ADJUSTED HERE AND THERE...BUT THE
OVERALL FORECAST HAS STAYED PRETTY MUCH THE SAME AS PREVIOUS
SHIFTS. LATEST GFS AND NAM CONTINUE TO SUPPORT WARNING CRITERIA
SNOWFALL...WITH THE NAM GOING ABOVE AND BEYOND WITH ITS
PROJECTIONS. VARIOUS SNOW ACCUM TECHNIQUES SUCH AS THE GARCIA
METHOD STILL SUPPORT ABOUT 6 INCH MAX FOR SYNOPTIC SITUATION. AS
MENTIONED BEFORE...IN ADDITION TO ADVERTISED WIDESPREAD
ACCUMULATIONS...A FEW SPOTS MAY HAVE CONVECTIVE ENHANCEMENT LATE
THIS EVENING. THIS COULD MEAN A COUPLE OF SPOTS WITH 6-8
INCHES...BUT THESE WOULD BE THE EXTREME VALUES.
ALONG WITH SNOW TONIGHT...GUSTY NORTH WINDS WILL CAUSE THE FALLING
SNOW TO BLOW AROUND A BIT AND MAKE IT FEEL QUITE COLD. THE SNOW
SHOULD INITIALLY BE WET...BUT LATER TONIGHT SOME MINOR DRIFTING
MAY OCCUR.
BY 12Z SATURDAY...THE UPPER LOW WILL BE NEAR THE PLATEAU WITH
DEEP MOISTURE COVERING THE MID STATE. SNOW SHOWERS MAY GENERATE
ANOTHER INCH OR 2 OF ACCUMULATION BETWEEN 12Z-18Z. NOT MUCH MORE IS
EXPECTED AFTER THAT. TEMPERATURES WILL BE COLD...PERHAPS NOT EVEN
INTO THE 30S MANY AREAS. ALSO...NORTHWEST WINDS WILL BE BRISK AT TIMES.
SATURDAY NIGHT WILL BE QUITE COLD WITH LOW IN THE TEENS TO LOWER
20S AS A SURFACE RIDGE CROSSES MID TN. SUNDAY WILL BE A LITTLE
WARMER...BUT SOME CLOUDS AND LINGERING SNOW COVER SHOULD KEEP
TEMPS UNDER MOS GUIDANCE. A WEAK FRONT WILL PUSH THROUGH SUNDAY
EVENING FOLLOWED BY HIGH PRESSURE MONDAY AND TUESDAY. TEMPERATURES
WILL CLIMB INTO THE 50S MONDAY AND TUESDAY...THEN INTO THE 60S
MIDWEEK. A COUPLE OF SHORTWAVE TROUGHS COULD PRODUCE SOME PERIODS
OF CLOUDINESS AND RAIN CHANCES MID-LATE WEEK. THE MOST
SIGNIFICANT WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS ON
THURSDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE 26 33 22 46 / 100 60 10 0
CLARKSVILLE 23 30 21 43 / 100 50 0 0
CROSSVILLE 22 26 18 42 / 100 70 10 0
COLUMBIA 27 35 23 48 / 100 50 10 0
LAWRENCEBURG 27 35 23 50 / 100 50 10 0
WAVERLY 25 32 23 46 / 100 50 0 0
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING FROM 6 PM THIS EVENING TO 12 PM CST
SATURDAY FOR TNZ005>011-022>034-056>066-075-077>080-093>095.
&&
13
Hazardous weather outlook, Mar 7, 3:45 PM CST, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NASHVILLE TN
345 PM CST FRI MAR 7 2008
TNZ005>011-022>034-056>066-075-077>080-093>095-081130-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
345 PM CST FRI MAR 7 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
...WINTER STORM WARNING IN EFFECT FOR THE MID STATE...
LIGHT RAIN OVER THE AREA WILL GRADUALLY TRANSITION TO SNOW BY LATE
THIS AFTERNOON. SNOW WILL CONTINUE THROUGH THE NIGHT. EXPECT 2 TO 5
INCHES OF SNOW OVER THE NORTH AND 1 TO 3 INCHES ACROSS THE SOUTH.
SNOWFALL MAY MAKE ROAD CONDITIONS HAZARDOUS BY LATE TONIGHT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SNOWFALL WILL BEGIN TO TAPER OFF FROM THE WEST ON SATURDAY. TOTAL
SNOW ACCUMULATION WILL RANGE FROM 1 TO 4 INCHES ACROSS THE SOUTH, TO
3 TO 6 INCHES OVER THE NORTH. ROAD CONDTIONS MAY BE HAZARDOUS
THROUGH SUNDAY WHEN SOME MELTING OF SNOW IS EXPECTED.
STAY TUNED TO LOCAL MEDIA OR NOAA WEATHER RADIO FOR THE LATEST
INFORMATION ON THIS DEVELOPING WINTER WEATHER EVENT.
.SPOTTER INFORMATION STATEMENT...
SNOWFALL ACCUMULATIONS AND OTHER SIGNIFICANT WINTER WEATHER REPORTS
SHOULD BE PASSED ON TO THE NATIONAL WEATHER SERVICE.
MAG
In the hours before
Special weather statement, Mar 7, 3:50 PM CST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
350 PM CST FRI MAR 7 2008
TNZ005>011-022>034-056>066-075-077>080-093>095-080900-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN...
WAVERLY...DICKSON...ASHLAND CITY...KINGSTON SPRINGS...NASHVILLE...
LEBANON...MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO...
COOKEVILLE...LIVINGSTON...JAMESTOWN...ALLARDT...LINDEN...
LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN...BRENTWOOD...
COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY...SMITHVILLE...
SPARTA...CROSSVILLE...FAIRFIELD GLADE...SHELBYVILLE...TULLAHOMA...
MANCHESTER...MCMINNVILLE...TRACY CITY...ALTAMONT...COALMONT...
SPENCER...WAYNESBORO...LAWRENCEBURG...PULASKI
350 PM CST FRI MAR 7 2008
...WINTER STORM WARNINGS POSTED FOR MID STATE THROUGH SATURDAY
MORNING...
HEAVY SNOW HAS BEEN FALLING ACROSS MUCH OF THE SOUTHERN PLAINS INTO
WEST TENNESSEE FROM LAST NIGHT INTO FRIDAY AFTERNOON. LOW PRESSURE
OVER WEST CENTRAL GEORGIA IS EXPECTED TO TRACK NORTHEAST
TONIGHT...AND PRECIPITATION BEHIND IT WILL CHANGE OVER TO SNOW
ACROSS THE MID STATE. THIS SNOW WILL LINGER INTO THE MORNING
HOURS...BUT MOST OF THE ACCUMULATION WILL BE OVERNIGHT.
AT THIS TIME IT APPEARS THAT ACCUMULATIONS WILL RANGE FROM 3 TO 6
INCHES ACROSS MUCH OF THE NORTH...TO 1 TO 4 INCHES OVER SOUTHERN
SECTIONS.
THE LAST TIME NASHVILLE MEASURED 3 INCHES OR MORE OF SNOW FROM A
SINGLE STORM WAS BACK ON FEBRUARY 9TH 2003...WHEN 4.1 INCHES FELL.
THE LAST 7 INCH SNOWFALL IN NASHVILLE OCCURRED ON JANUARY 16TH
2003.
NASHVILLE HAS MEASURED SOME HEAVY SNOWFALLS IN THE MONTH OF MARCH.
ON MARCH 19TH AND 20TH IN 1996...NASHVILLE MEASURED 9.3 INCHES OF
SNOW. THIS STILL RANKS...AS THE 3RD LARGEST SNOWFALL IN LAST 60
YEARS.
THE LARGEST SNOWFALL ON RECORD IN A 24 HOUR PERIOD...OCCURRED ON
MARCH 17TH 1892...WHEN 17.0 INCHES FELL.
ON AVERAGE...THE NASHVILLE AREA GETS ABOUT 9.0 INCHES OF SNOW
DURING A WINTER SEASON. SO FAR THIS WINTER...SNOWFALL HAS BEEN
RATHER SKIMPY...WITH ONLY 2.4 INCHES BEING MEASURED THUS FAR.
GIRODO
Winter Storm, Benton
- When
- March 7, 5:00 PM CST to March 8, 7:00 AM CST
- Where
- Benton forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 36.070, -88.068 (the zone’s center; the record gives no point)
Benton county received a total of 4 to 8 inches of snow from this storm.
Winter Storm, Houston
- When
- March 7, 5:00 PM CST to March 8, 10:00 AM CST
- Where
- Houston forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 36.286, -87.717 (the zone’s center; the record gives no point)
A mixture of sleet, snow and freezing rain hit the county. Snow accumulations were 6 to 12 inches with drifts of 2 to 3 feet by 640 AM CST Sat. March 8. Driving was treacherous due to the snow and ice.
Winter Storm, Perry
- When
- March 7, 5:00 PM CST to March 8, 7:00 AM CST
- Where
- Perry forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 35.643, -87.859 (the zone’s center; the record gives no point)
A mixture of sleet, snow and freezing rain hit the county. Snow accumulations were about 5 to 12 inches across the county by 10 AM CST Sat. March 8. Driving was treacherous due to the snow and ice.
Winter Storm, Stewart
- When
- March 7, 5:00 PM CST to March 8, 7:00 AM CST
- Where
- Stewart forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 36.501, -87.838 (the zone’s center; the record gives no point)
A mixture of sleet, snow and freezing rain hit the county. Snow accumulations were about 4 to 8 inches across the county by 10 AM CST Sat. March 8. Driving was treacherous due to the snow and ice.
Winter Storm, Wayne
- When
- March 7, 5:00 PM CST to March 8, 7:00 AM CST
- Where
- Wayne forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 35.240, -87.788 (the zone’s center; the record gives no point)
A mixture of sleet, snow and freezing rain hit the county. Snow accumulations were about 1 to 4 inches across the county by 10 AM CST Sat. March 8. Driving was treacherous due to the snow and ice.
Winter Storm, Cheatham
- When
- March 7, 6:00 PM CST to March 8, 10:00 AM CST
- Where
- Cheatham forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 36.261, -87.087 (the zone’s center; the record gives no point)
A mixture of sleet, snow and freezing rain hit the county. Snow accumulations were about 2 to 3 inches across the county by 10 AM CST Sat. March 8. Driving was treacherous due to the snow and ice.
Winter Storm, Dickson
- When
- March 7, 6:00 PM CST to March 8, 10:00 AM CST
- Where
- Dickson forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 36.149, -87.357 (the zone’s center; the record gives no point)
A mixture of sleet, snow and freezing rain hit the county. Snow accumulations were about 1 to 4 inches across the county by 10 AM CST Sat. March 8. Driving was treacherous due to the snow and ice.
Winter Storm, Hickman
- When
- March 7, 6:00 PM CST to March 8, 10:00 AM CST
- Where
- Hickman forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 35.803, -87.473 (the zone’s center; the record gives no point)
A mixture of sleet, snow and freezing rain hit the county. Snow accumulations were 3 to 7 inches across the county by 10 AM CST Sat. March 8. Driving was treacherous due to the snow and ice.
Winter Storm, Humphreys
- When
- March 7, 6:00 PM CST to March 8, 10:00 AM CST
- Where
- Humphreys forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 36.041, -87.776 (the zone’s center; the record gives no point)
A mixture of sleet, snow and freezing rain hit the county. Snow accumulations were about 9 inches across the county by 640 AM CST Sat. March 8. Driving was treacherous due to the snow and ice.
Winter Storm, Lewis
- When
- March 7, 6:00 PM CST to March 8, 10:00 AM CST
- Where
- Lewis forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 35.527, -87.493 (the zone’s center; the record gives no point)
A mixture of sleet, snow and freezing rain hit the county. Snow accumulations were 3 to 7 inches across the county by 10 AM CST Sat. March 8. Driving was treacherous due to the snow and ice.
Winter Storm, Marshall
- When
- March 7, 6:00 PM CST to March 8, 10:00 AM CST
- Where
- Marshall forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 35.469, -86.765 (the zone’s center; the record gives no point)
A mixture of sleet, snow and freezing rain hit the county. Snow accumulations were about 1 to 2 inches across the county by 10 AM CST Sat. March 8. Driving was treacherous due to the snow and ice.
Winter Storm, Maury
- When
- March 7, 6:00 PM CST to March 8, 10:00 AM CST
- Where
- Maury forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 35.617, -87.077 (the zone’s center; the record gives no point)
A mixture of sleet, snow and freezing rain hit the county. Snow accumulations were about 2 to 3 inches across the county by 10 AM CST Sat. March 8. Driving was treacherous due to the snow and ice.
Winter Storm, Montgomery
- When
- March 7, 6:00 PM CST to March 8, 10:00 AM CST
- Where
- Montgomery forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 36.497, -87.383 (the zone’s center; the record gives no point)
A mixture of sleet, snow and freezing rain hit the county. Snow accumulations were about 4 to 8 inches across the county by 10 AM CST Sat. March 8. Driving was treacherous due to the snow and ice.
Winter Storm, Bedford
- When
- March 7, 8:00 PM CST to March 8, 10:00 AM CST
- Where
- Bedford forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 35.514, -86.459 (the zone’s center; the record gives no point)
A mixture of sleet, snow and freezing rain hit the county. Snow accumulations were 1 to 3 inches across the county by 10 AM CST Sat. March 8.
Winter Storm, Cannon
- When
- March 7, 8:00 PM CST to March 8, 10:00 AM CST
- Where
- Cannon forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 35.809, -86.062 (the zone’s center; the record gives no point)
A mixture of sleet, snow and freezing rain hit the county. Snow accumulations were about 2inches across the county by 10 AM CST Sat. March 8. Driving was treacherous due to the snow and ice.
Winter Storm, Clay
- When
- March 7, 8:00 PM CST to March 8, 12:00 PM CST
- Where
- Clay forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 36.551, -85.544 (the zone’s center; the record gives no point)
A mixture of sleet, snow and freezing rain hit the county. Snow accumulations were about 2 to 4 inches across the county by noon CST Sat. March 8. Driving was treacherous due to the snow and ice.
Winter Storm, Coffee
- When
- March 7, 8:00 PM CST to March 8, 10:00 AM CST
- Where
- Coffee forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 35.491, -86.075 (the zone’s center; the record gives no point)
A mixture of sleet, snow and freezing rain hit the county. Snow accumulations were about one to two inches across the county by 10 AM CST Sat. March 8. Driving was treacherous due to the snow and ice.
Winter Storm, Giles
- When
- March 7, 8:00 PM CST to March 8, 10:00 AM CST
- Where
- Giles forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 35.202, -87.035 (the zone’s center; the record gives no point)
A mixture of sleet, snow and freezing rain hit the county. Snow accumulations were about one inch across the county by 10 AM CST Sat. March 8. Driving was treacherous due to the snow and ice.
Winter Storm, Jackson
- When
- March 7, 8:00 PM CST to March 8, 12:00 PM CST
- Where
- Jackson forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 36.359, -85.673 (the zone’s center; the record gives no point)
A mixture of sleet, snow and freezing rain hit the county. Snow accumulations were about 2 inches across the county by 10 AM CST Sat. March 8. Driving was treacherous due to the snow and ice.
Winter Storm, Lawrence
- When
- March 7, 8:00 PM CST to March 8, 10:00 AM CST
- Where
- Lawrence forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 35.217, -87.396 (the zone’s center; the record gives no point)
A mixture of sleet, snow and freezing rain hit the county. Snow accumulations were about 1 to 3 inches across the county by 10 AM CST Sat. March 8. Driving was treacherous due to the snow and ice.
Winter Storm, Overton
- When
- March 7, 8:00 PM CST to March 8, 12:00 PM CST
- Where
- Overton forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 36.345, -85.288 (the zone’s center; the record gives no point)
A mixture of sleet, snow and freezing rain hit the county. Snow accumulations were about 1 to 2 inches across the county by 10 AM CST Sat. March 8. Driving was treacherous due to the snow and ice.
Winter Storm, Pickett
- When
- March 7, 8:00 PM CST to March 8, 12:00 PM CST
- Where
- Pickett forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 36.558, -85.075 (the zone’s center; the record gives no point)
A mixture of sleet, snow and freezing rain hit the county. Snow accumulations were about 2 inches across the county by 10 AM CST Sat. March 8. Driving was treacherous due to the snow and ice.
Winter Storm, Putnam
- When
- March 7, 8:00 PM CST to March 8, 12:00 PM CST
- Where
- Putnam forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 36.141, -85.495 (the zone’s center; the record gives no point)
A mixture of sleet, snow and freezing rain hit the county. Snow accumulations were about 1 to 3 inches across the county by 10 AM CST Sat. March 8. Driving was treacherous due to the snow and ice.
Winter Storm, Van Buren
- When
- March 7, 8:00 PM CST to March 8, 12:00 PM CST
- Where
- Van Buren forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 35.696, -85.453 (the zone’s center; the record gives no point)
A mixture of sleet, snow and freezing rain hit the county. Snow accumulations were about 1 to 2 inches across the county by 10 AM CST Sat. March 8. Driving was treacherous due to the snow and ice.
Winter Storm, Warren
- When
- March 7, 8:00 PM CST to March 8, 12:00 PM CST
- Where
- Warren forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 35.679, -85.778 (the zone’s center; the record gives no point)
A mixture of sleet, snow and freezing rain hit the county. Snow accumulations were about 1 to 2 inches across the county by 10 AM CST Sat. March 8. Driving was treacherous due to the snow and ice.
Winter Storm, White
- When
- March 7, 8:00 PM CST to March 8, 12:00 PM CST
- Where
- White forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 35.926, -85.455 (the zone’s center; the record gives no point)
A mixture of sleet, snow and freezing rain hit the county. Snow accumulations were about 1 to 2 inches across the county by 10 AM CST Sat. March 8. Driving was treacherous due to the snow and ice.
Winter Storm, Cumberland
- When
- March 7, 9:00 PM CST to March 8, 12:00 PM CST
- Where
- Cumberland forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 35.950, -84.998 (the zone’s center; the record gives no point)
A mixture of sleet, snow and freezing rain hit the county. Snow accumulations were about 2 inches across the county by noon CST Sat. March 8. Driving was treacherous due to the snow and ice.
Winter Storm, Davidson
- When
- March 7, 9:00 PM CST to March 8, 10:00 AM CST
- Where
- Davidson forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 36.171, -86.777 (the zone’s center; the record gives no point)
A mixture of sleet, snow and freezing rain hit the county. Snow accumulations were about 2 inches across the county by 10 AM CST Sat. March 8. Driving was treacherous due to the snow and ice.
Winter Storm, Dekalb
- When
- March 7, 9:00 PM CST to March 8, 10:00 AM CST
- Where
- Dekalb forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 35.980, -85.833 (the zone’s center; the record gives no point)
A mixture of sleet, snow and freezing rain hit the county. Snow accumulations were about 1 to 2 inches across the county by 10 AM CST Sat. March 8. Driving was treacherous due to the snow and ice.
Winter Storm, Fentress
- When
- March 7, 9:00 PM CST to March 8, 12:00 PM CST
- Where
- Fentress forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 36.381, -84.932 (the zone’s center; the record gives no point)
A mixture of sleet, snow and freezing rain hit the county. Snow accumulations were about 1 to 3 inches across the county by noon CST Sat. March 8. Driving was treacherous due to the snow and ice.
Winter Storm, Grundy
- When
- March 7, 9:00 PM CST to March 8, 12:00 PM CST
- Where
- Grundy forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 35.388, -85.723 (the zone’s center; the record gives no point)
A mixture of sleet, snow and freezing rain hit the county. Snow accumulations were about 1 inch across the county by 7 AM CST Sat. March 8. Driving was treacherous due to the snow and ice.
Winter Storm, Macon
- When
- March 7, 9:00 PM CST to March 8, 12:00 PM CST
- Where
- Macon forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 36.532, -86.007 (the zone’s center; the record gives no point)
A mixture of sleet, snow and freezing rain hit the county. Snow accumulations were about 1 to 3 inches across the county by 10 AM CST Sat. March 8. Driving was treacherous due to the snow and ice.
Winter Storm, Robertson
- When
- March 7, 9:00 PM CST to March 8, 10:00 AM CST
- Where
- Robertson forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 36.526, -86.871 (the zone’s center; the record gives no point)
A mixture of sleet, snow and freezing rain hit the county. Snow accumulations were about 3 to 6 inches across the county by 10 AM CST Sat. March 8. Driving was treacherous due to the snow and ice.
Winter Storm, Rutherford
- When
- March 7, 9:00 PM CST to March 8, 10:00 AM CST
- Where
- Rutherford forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 35.843, -86.417 (the zone’s center; the record gives no point)
A mixture of sleet, snow and freezing rain hit the county. Snow accumulations were about 1 to 3 inches across the county by 10 AM CST Sat. March 8. Driving was treacherous due to the snow and ice.
Winter Storm, Smith
- When
- March 7, 9:00 PM CST to March 8, 10:00 AM CST
- Where
- Smith forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 36.251, -85.957 (the zone’s center; the record gives no point)
A mixture of sleet, snow and freezing rain hit the county. Snow accumulations were about 1 to 2 inches across the county by 10 AM CST Sat. March 8. Driving was treacherous due to the snow and ice.
Winter Storm, Sumner
- When
- March 7, 9:00 PM CST to March 8, 10:00 AM CST
- Where
- Sumner forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 36.469, -86.460 (the zone’s center; the record gives no point)
A mixture of sleet, snow and freezing rain hit the county. Snow accumulations were about 2 to 4 inches across the county by 10 AM CST Sat. March 8. Driving was treacherous due to the snow and ice.
Winter Storm, Trousdale
- When
- March 7, 9:00 PM CST to March 8, 10:00 AM CST
- Where
- Trousdale forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 36.392, -86.157 (the zone’s center; the record gives no point)
A mixture of sleet, snow and freezing rain hit the county. Snow accumulations were about 2 inches across the county by 10 AM CST Sat. March 8. Driving was treacherous due to the snow and ice.
Winter Storm, Williamson
- When
- March 7, 9:00 PM CST to March 8, 10:00 AM CST
- Where
- Williamson forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 35.894, -86.899 (the zone’s center; the record gives no point)
A mixture of sleet, snow and freezing rain hit the county. Snow accumulations were about 1 to 5 inches across the county by 10 AM CST Sat. March 8. Driving was treacherous due to the snow and ice.
Winter Storm, Wilson
- When
- March 7, 9:00 PM CST to March 8, 10:00 AM CST
- Where
- Wilson forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 36.155, -86.298 (the zone’s center; the record gives no point)
A mixture of sleet, snow and freezing rain hit the county. Snow accumulations were about 1 to 4 inches across the county by 10 AM CST Sat. March 8. Driving was treacherous due to the snow and ice.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Florida, March 7, 20082 deaths · 6 injured · $4.0 million · EF2 · 16 events
- Winter Storm in Ohio, March 7 to 8, 2008$785 million · 27 events
- Tornadoes and Damaging Winds in Florida, March 7, 20083 injured · $1.6 million · EF2 · 19 events
- Winter Weather in Louisiana, March 7, 20081 death · $10,000 · 9 events
- Cold in Minnesota, March 7, 20081 death · 1 event
- Winter Storm in Pennsylvania, March 7 to 9, 2008$13 million · 3 events
- Tornado in Georgia, March 7, 20081 injured · $2.0 million · EF1 · 1 event
- Winter Storm in New York, March 7 to 9, 2008$425,000 · 17 events
- Winter Storm in Vermont, March 7 to 8, 2008$345,000 · 7 events
- Heavy Snow in Mississippi, March 7 to 8, 2008$220,000 · 11 events
- Winter Storm in New York, March 7 to 8, 2008$190,000 · 9 events
- Heavy Snow in Arkansas, March 7, 2008$200,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 90344, 90374, 90940, 90948, 90953, 90352, 90367, 90372, 90375, 90378, 90935, 90936, 90937, 90346, 90348, 90353, 90357, 90369, 90376, 90377, 90939, 90941, 90943, 90951, 90952, 90954, 90363, 90365, 90366, 90368, 90370, 90380, 90945, 90946, 90947, 90949, 90950, 90955, 90956.